MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-08-060-120
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688)
Date of Event 06/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a protégé everflex with a 6f non-mdt sheath and a stiff angled guidewire for treatment of a 45mm plaque lesion in the patients proximal left external iliac of diameter 7mm.Lesion exhibited 70% stenosis.Slight calcification and moderate tortuosity were reported.Embolic protection was not used.Ifu was followed.Device was prepped without issue.The lesion was not pre-dilated.The device did not pass through a previously deployed stent and no resistance was encountered when advancing the device.It is reported the stent deployed within a short 10cm sheath.When the physician pulled back the sheath the stent deployed in the wrong area (left common femoral artery) and a quarter of it was not within the artery.A cut-down was performed to remove the stent from the left common femoral artery.The procedure was completed at this point.The patient is doing well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7684987
Report Number2183870-2018-00377
Device Sequence Number1397926
Product Code FGE
UDI-Device Identifier00821684069523
UDI-Public00821684069523
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Catalogue NumberPRB35-08-060-120
Device Lot NumberA493790
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/13/2018
08/08/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/08/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight90